Hatrack River
Home   |   About Orson Scott Card   |   News & Reviews   |   OSC Library   |   Forums   |   Contact   |   Links
Research Area   |   Writing Lessons   |   Writers Workshops   |   OSC at SVU   |   Calendar   |   Store
E-mail this page
Hatrack River Forum Post New Topic  Post A Reply
my profile login | register | search | faq | forum home

  next oldest topic   next newest topic
» Hatrack River Forum » Active Forums » Books, Films, Food and Culture » Strange kinesthetic hallucinations

   
Author Topic: Strange kinesthetic hallucinations
King of Men
Member
Member # 6684

 - posted      Profile for King of Men   Email King of Men         Edit/Delete Post   Reply With Quote 
Twice over the last couple of days I've taken some ibuprofen for my fever and joint ache, and had a strange hallucination: My kinesthetic sense reported that my limbs had swollen up to twice or three times their usual size. Sometimes the sensation would move around, so that my head would feel enormous while my legs were fine. It was really strange and quite unpleasant; I believe it's the first time I've actually experienced a hallucination. Does anyone else get this side effect from ibuprofen? Or a different interesting one?
Posts: 10576 | Registered: Jul 2004  |  IP: Logged | Report this post to a Moderator
Kwea
Member
Member # 2199

 - posted      Profile for Kwea   Email Kwea         Edit/Delete Post   Reply With Quote 
That's odd. I'm a nurse, and I've never hear of anyone having that reaction to it.

Then again, side effects are highly personal.


My mom hallucinates on most opiate based pain meds, which causes problems when she goes in for surgeries. She also has a low tolerance for meds in general, so they have to cut the normal dosages in half a lot of the time.

Posts: 14906 | Registered: Jul 2001  |  IP: Logged | Report this post to a Moderator
Xavier
Member
Member # 405

 - posted      Profile for Xavier   Email Xavier         Edit/Delete Post   Reply With Quote 
I got auditory hallucinations from long-expired children's Tylenol a few years back. Or at least whatever was in the bottle labelled as such. Nothing from Ibuprofen.
Posts: 5607 | Registered: Oct 1999  |  IP: Logged | Report this post to a Moderator
Geraine
Member
Member # 9913

 - posted      Profile for Geraine   Email Geraine         Edit/Delete Post   Reply With Quote 
I can say that I have never hallucinated. The whole notion intrigues me, but I would never purposely do something to myself to have an experience.

I hope you don't have some sort of allergic reaction to ibuprofen. Have you tried a non-ibuprofen based medicine such as Tylenol to see if you still experience the same side effect?

Posts: 1733 | Registered: Nov 2006  |  IP: Logged | Report this post to a Moderator
King of Men
Member
Member # 6684

 - posted      Profile for King of Men   Email King of Men         Edit/Delete Post   Reply With Quote 
If this ache persists I'll try that.
Posts: 10576 | Registered: Jul 2004  |  IP: Logged | Report this post to a Moderator
SteveRogers
Member
Member # 7130

 - posted      Profile for SteveRogers           Edit/Delete Post   Reply With Quote 
I had an intense allergic reaction to sudafed. That's the closest thing I've experienced.
Posts: 6004 | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
Kwea
Member
Member # 2199

 - posted      Profile for Kwea   Email Kwea         Edit/Delete Post   Reply With Quote 
I'd be careful with any med that causes hallucinations, KoM. Talk to your doctor and maybe try other types of meds, OTC or prescription if your MD will write a script for you.
Posts: 14906 | Registered: Jul 2001  |  IP: Logged | Report this post to a Moderator
DDDaysh
Member
Member # 9499

 - posted      Profile for DDDaysh   Email DDDaysh         Edit/Delete Post   Reply With Quote 
I have phantom pains alot, things that feel like a needle is being driven into my body in random spots or sudden throbbing, but nothing that's ever been induced by ibuprofen. I hope you figure it out.
Posts: 1319 | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
King of Men
Member
Member # 6684

 - posted      Profile for King of Men   Email King of Men         Edit/Delete Post   Reply With Quote 
Well, I felt better so I stopped taking ibuprofen. Next time I'll go for the Tylenol instead. Problem solved. [Smile]
Posts: 10576 | Registered: Jul 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Hatrack River Home Page

Copyright © 2008 Hatrack River Enterprises Inc. All rights reserved.
Reproduction in whole or in part without permission is prohibited.


Powered by Infopop Corporation
UBB.classic™ 6.7.2